Hypo and hyperglycemia among tramadol overdose patients in Loghman Hakim Hospital, Tehran, Iran.

Authors:
Soheil Nasouhi
Soheil Nasouhi
Toxicological Research Center
Redfield | United States
Haleh Talaie
Haleh Talaie
Loghman-Hakim Hospital
Iran
Abdolkarim Pajoumand
Abdolkarim Pajoumand
Loghman-Hakim Hospital
Iran
Sevil Aghapour
Sevil Aghapour
Medical and Research Center
San Antonio | United States
Mitra Rahimi
Mitra Rahimi
Loghman-Hakim Hospital
Dr Ahmad Ghochani Khorasani, MD
Dr Ahmad Ghochani Khorasani, MD
Toxicological Research Center
Tehran | Iran
Mohammad Mashayekhian
Mohammad Mashayekhian
Toxicological Research Center
Guangzhou Shi | China
Abbas Aghabiklooei
Abbas Aghabiklooei
Firouzgar Teaching Hospital

Pak J Pharm Sci 2015 Nov;28(6):1959-63

Toxicological Research Center, Department of Clinical Toxicology, Loghman-Hakim Hospital, Faculty of Medicine, Shahid Beheshti University of Medical Sciences, Tehran, Iran.

Tramadol is a synthetic and centrally active analgesic. Hypoglycemia as another possible major side effect among abusers has not been known well. Our objective is evaluation of the Blood Glucose Level (BGL) among tramadol-overdosed patients. This prospective cross-sectional study was performed from Feb to June 2013; BGL was measured at the time of admission, 8 and 12 hours later. All patients with hypoglycemia received infusion of 0.5-1 gr/kg of hypertonic dextrose and their BGL was checked every hour until normal BGL. Patients' demographic, clinical and paraclinical data were collected. Totally, 128 patients with a mean (SD) age of 24.5 (6.9) years were recruited; 127 (99.2%) were male. Seizure occurred in 59.4% cases. Mean ± SD admission BGL was 94.88 ± 21.5mg/dL. Fourteen patients experienced hypoglycemia within 12 hours period. Hyperglycemia was experienced in 8 patients (6.25%) on admission day. There was no significant relation between the dose of tramadol and BGL. In conclusion, hypoglycemia must be considered as an important side effect of tramadol-overdose. It is suggested that serial BGL monitoring in cases of Tramadol-overdose should be done for early recognition of hypoglycemia and its timely management. Also hyperglycemia may be revealed.

Still can't find the full text of the article?

Sign up to send a request to the authors directly.
November 2015
43 Reads
2 PubMed Central Citations(source)
0.95 Impact Factor

Publication Analysis

Top Keywords

bgl
7
patients
6
hypoglycemia
5
dextrose bgl
4
hypertonic dextrose
4
05-1 gr/kg
4
gr/kg hypertonic
4
day relation
4
bgl checked
4
hour normal
4
bgl patients'
4
patients 625%
4
625% admission
4
normal bgl
4
checked hour
4
admission day
4
infusion 05-1
4
measured time
4
time admission
4
bgl conclusion
4

Similar Publications